Alert archive / Missouri / Tornado Warnings in 2006
Tornado Warning 81, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at May 25, 2006, 11:13 PM CDT for New Madrid County, Missouri; Fulton County, Kentucky. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2006, 11:13 PM CDT (04:13 UTC)
- Expired
- May 25, 2006, 11:33 PM CDT
- In force
- 20 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Fulton County, KY, New Madrid County, MO
The radar
The Paducah radar (KPAH), 76 km from the middle of the area, began a volume at 04:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 5:16 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 4.2 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3271 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1370 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KPAH 260413
TORPAH
KYC075-MOC143-260445-
/O.NEW.KPAH.TO.W.0081.060526T0413Z-060526T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1113 PM CDT THU MAY 25 2006
THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A
* TORNADO WARNING FOR...
WESTERN FULTON COUNTY IN WESTERN KENTUCKY.
EASTERN NEW MADRID COUNTY IN SOUTHEAST MISSOURI.
* UNTIL 1145 PM CDT.
* AT 1109 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES NORTHWEST OF
MILLER...OR ABOUT 8 MILES EAST OF NEW MADRID...MOVING SOUTHEAST AT
30 MPH.
* THE TORNADO IS EXPECTED TO BE...
NEAR BOUNDURANT AND MILLER BY 1125 PM CDT.
LAT...LON 3672 8945 3657 8952 3651 8943 3651 8921
3656 8928
$$1 follow-up statement
000
WWUS53 KPAH 260433
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1134 PM CDT THU MAY 25 2006
KYC075-MOC143-260444-
/O.CAN.KPAH.TO.W.0081.000000T0000Z-060526T0445Z/
NEW MADRID MO-FULTON KY-
1134 PM CDT THU MAY 25 2006
...THE TORNADO WARNING FOR FULTON AND NEW MADRID COUNTIES IS
CANCELLED...
THE STORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELED.
LAT...LON 3672 8945 3657 8952 3651 8943 3651 8921
3656 8928
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at May 25, 1:00 PM CDT, 10 hours 13 minutes earlier.
Area forecast discussion, May 25, 1:00 PM CDT, 10 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 100 PM CDT THU MAY 25 2006 .DISCUSSION... WATER VAPOR SHOWS UPPER LOW SWIRLING ACROSS IA ON SE TRACK INTO NRN IL...W/ISOLD LTG STRIKES JUST STARTING TO THE NORTH OF THE LOW. SURFACE PLOT AND VISIBLE IMAGERY REVEALS THE COLD FRONT EXTENDING FROM NRN IL SOUTH AND WEST INTO CNTL MO...BUT BOTH WATER VAPOR AND VISIBLE SHOW DRY AIR WEDGE INTO LOWER OH VALLEY. AS FRONT APPROACHES...ANTICIPATE LINE DEVELOPMENT TO OUR NORTH AND EAST TO BUILD BACK SOUTH AND WEST INTO PAH FA...HOW MUCH IS THE PRIMARY FORECAST CHALLENGE. LATEST SWODY1 RETAINS MDT RISK SVR MAINLY NRN/ERN PTNS FA CLOSER TO UPPER WINDS/DYNAMICAL ENERGY. HIGH INSTABILITY ENVIRO IN PLACE W/SUFFICIENT FUEL/LOW LEVEL MOISTURE THAT FRONT SHOULD ACTIVATE LINEAR STORMS DURING PEAK HEATING. WL KEEP CLOSE WATCH AND ANTICIPATE THE SAME TO BE POSTED THIS PM/EVENING. 12Z MODELS PUSH FRONT THRU FA TONIGHT. NAM IS MORE AGGRESSIVE/THOROUGH WITH FROPA WHILE GFS TENDS TO HANG IT UP ALONG OUR SRN BORDER...WHICH IS IN LINE W/THEIR RUN-RUN TRENDS. HAVE OPTED TO KEEP PERSISTENCE STRATEGY FORECAST OF LOW POP ALONG STALLING BOUNDARY ESP SOUTH TONIGHT...THEN CLEAR OUT FRI AM AND RETURN AGAIN TO OUR SOUTHWEST AS BOUNDARY LIFTS WARM/WASHES OUT. THUS WE NEVER REALLY GET A GOOD COOL OFF AND QUICKLY RETURN TO SUMMER LIKE FLOW REGIME AND THUS SUMMER LIKE HEAT/HUMIDITY. THE RESULTANT FORECAST WL BE A NEAR DAILY DIURNAL POP AT LEAST...WITH A CONTINUING DAILY TAD HIGHER POP BY MID WEEK NEXT AS A FRONT SAGS AND DAMPENS THE RIDGE. WE HEDGED ON OR ABOVE HIGH SIDE OF MOS THRU THE PACKAGE IN ACCORDANCE W/PERSISTENCE STRATEGY AS IT BLENDED COLLABORATIVELY. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, May 25, 10:00 AM CDT, 13 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1000 AM CDT THU MAY 25 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-261000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1000 AM CDT THU MAY 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ALONG AND EAST OF A LINE FROM BELLMONT...TO CARMI...TO HARRISBURG...TO METROPOLIS ILLINOIS...AND GRAND RIVERS TO FORT CAMPBELL KENTUCKY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF THE FOUR STATE AREA. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS. A COLD FRONT IS EXPECTED TO MOVE EAST INTO THE AREA THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT ACROSS PORTIONS OF SOUTHWEST INDIANA...SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI BY MID TO LATE AFTERNOON...AND THEN MOVE EAST INTO WESTERN KENTUCKY. THE ATMOSPHERE IS FORECASTED TO BE VERY UNSTABLE AHEAD OF THE FRONT...WHICH WILL LEAD TO SCATTERED STRONG TO SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY ALONG AND SOUTH OF A LINE FROM MAYFIELD TO CROFTON KENTUCKY. SOME OF THE STORMS COULD BE STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. WITH A FRONTAL BOUNDARY REMAINING IN THE AREA...THUNDERSTORMS WILL CONTINUE TO BE A POSSIBILITY ESPECIALLY ACROSS THE SOUTHERN HALF OF THE AREA ON FRIDAY. CHANCES FOR THUNDERSTORMS REMAIN IN THE FORECAST FOR FRIDAY NIGHT THROUGH WEDNESDAY...WITH CHANCES MAINLY IN THE AFTERNOON ON SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND TONIGHT...AS WELL AS ON FRIDAY.
In the hours before
Local storm report, May 25, 9:21 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
921 PM CDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND GST BROOKPORT 37.12N 88.63W
05/25/2006 M58 MPH MASSAC IL AMATEUR RADIO
PEA SIZE HAIL ASSOCIATED WITH STORM. EVENT OCCURRED ALONG
THE OHIO RIVERFRONT AREA.
&&
SMITTYLocal storm report, May 25, 9:29 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
929 PM CDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM HAIL CLINTON 36.67N 88.99W
05/25/2006 M1.75 INCH HICKMAN KY EMERGENCY MNGR
GOLF BALL SIZE HAIL DAMAGED POLICE CAR. OVER ONE INCH OF
RAINFALL WITH STORM.
&&
SMITTYLocal storm report, May 25, 9:30 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
930 PM CDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 PM HAIL ISLAND 37.44N 87.15W
05/25/2006 M0.88 INCH MCLEAN KY TRAINED SPOTTER
&&
SMITTYLocal storm report, May 25, 9:50 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
950 PM CDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND DMG 1 N HAMLIN 36.61N 88.08W
05/25/2006 CALLOWAY KY EMERGENCY MNGR
SEVERAL TREES DOWN
&&
DLLLocal storm report, May 25, 10:18 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1018 PM CDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL HICKMAN 36.56N 89.19W
05/25/2006 M0.88 INCH FULTON KY TRAINED SPOTTER
&&
SMITTYLocal storm report, May 25, 10:40 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1040 PM CDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HAIL HICKMAN 36.56N 89.19W
05/25/2006 M1.00 INCH FULTON KY TRAINED SPOTTER
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:07 PM CDT | Severe Thunderstorm Warning | PAH | Stoddard | 53 min |
| May 25, 7:39 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi, New Madrid, Scott | 66 min |
| May 25, 7:51 PM CDT | Severe Thunderstorm Warning | PAH | Stoddard | 54 min |
| May 25, 8:38 PM CDT | Severe Thunderstorm Warning | PAH | New Madrid | 67 min |
| May 25, 8:44 PM CDT | Severe Thunderstorm Warning | PAH | Scott, Stoddard | 61 min |
| May 25, 8:52 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi | 68 min |
| May 25, 9:40 PM CDT | Severe Thunderstorm Warning | PAH | Stoddard | 50 min |
| May 25, 10:10 PM CDT | Severe Thunderstorm Warning | PAH | New Madrid | 50 min |
| May 25, 10:17 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi | 43 min |
| May 25, 10:57 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi | 48 min |
| May 25, 11:08 PM CDT | Severe Thunderstorm Warning | PAH | New Madrid | 28 min |
| May 25, 7:33 PM CDT | Severe Thunderstorm Warning | PAH | Hopkins | 24 min |
| May 25, 7:45 PM CDT | Severe Thunderstorm Warning | PAH | Fulton, Hickman | 90 min |
| May 25, 7:47 PM CDT | Severe Thunderstorm Warning | PAH | McLean, Muhlenberg | 43 min |
| May 25, 7:55 PM CDT | Severe Thunderstorm Warning | PAH | Carlisle | 65 min |
| May 25, 8:17 PM CDT | Severe Thunderstorm Warning | PAH | Daviess | 16 min |
| May 25, 8:17 PM CDT | Severe Thunderstorm Warning | PAH | Ballard | 58 min |
| May 25, 8:25 PM CDT | Severe Thunderstorm Warning | PAH | McCracken | 65 min |
| May 25, 8:32 PM CDT | Severe Thunderstorm Warning | PAH | Union | 43 min |
| May 25, 8:33 PM CDT | Severe Thunderstorm Warning | PAH | Graves | 87 min |
| May 25, 8:56 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, Hopkins, McLean, Webster | 49 min |
| May 25, 9:16 PM CDT | Severe Thunderstorm Warning | PAH | Fulton | 29 min |
| May 25, 9:23 PM CDT | Severe Thunderstorm Warning | PAH | Calloway | 24 min |
| May 25, 9:53 PM CDT | Severe Thunderstorm Warning | PAH | Muhlenberg | 37 min |
| May 25, 10:46 PM CDT | Flash Flood Warning | PAH | Fulton | 119 min |
| May 26, 12:37 AM CDT | Flash Flood Warning | PAH | Fulton | 113 min |
Nearby
Tornado Warnings in Missouri, 2006Tornado Warnings in Kentucky, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.